what do i do?
Jan 21, 2009
i am taking reyetaz, norvir, bactrum, truvada, azithromycin(once a week) i have been on these for a tear now and i have gained bout 50 pounds. the fat is in my gut thighs and but. i am a alchoholic. i cant seem to quit because i'm scared of dying. that's the truth. and i need to know how fast am i hurting myself or will i die faster? am i hurting myself? i take my meds daily tho.
Response from Dr. Young
Hello and thank you for your post.
Weight gain is not uncommon among persons starting on HIV treatment, especially when one starts meds with advanced HIV disease. The fact that you're on Bactrim and Azithromycin indicates to me that you started with very advanced disease, with a CD4 count less than 50.
This means to me that HIV has been doing its evil things to you body for some time; anorexia and wasting (weight loss) would not be surprising. Once HIV is stopped, regaining weight to your previous normal (or abnormal) level is expected.
As for the alcohol, my principle concern is how your drinking could interfere with taking meds. Fortunately (for now), this isn't an issue for you.
Nevertheless, too much alcohol has myriad other issues, including liver disease; for these reasons, I'd discuss your situation with your doctor or case manager.
So long as you continue to stay with your HIV medicine adherence, you've bought time to work on other health-related issues (and you won't die).
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause Runny Nose?
- Does HIV Cause Sinus Infection?
- Bloody Pee After Anal With Condom Worried I Have HIV
- Painful Red Spots After Open Mouth Kissing Worried I Have HIV
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.